Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

On pill, started spotting. Have mucous and blood like strings in urine, cramping, tired and back pain. Advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have been on the pill for 20 years just recently started spotting for the past 3 months straight. Now have stringy, bloody mucous sometimes, fatigue all of the time, cramping why the irregular bleeding. Take the pill at the same time every day. Take it 24/7 because of migraine issues.
Posted Sun, 4 Aug 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 2 hours later
Hi and thanks for the query,

It could be interesting to investigate the origin of the spotting. Psychological and physical stressors, could lead to spotting even when the patient is on pills. Any notion of severe psychological stress lately?
It might be necessary to actually distinguish between spotting and bleeding in a clear fashion. AS detailed clinical review should be able to ascertain that.

It might be very important important to exclude common causes of spotting in women in their early forties. A common physical exam should lay emphasis on the abdomen, the cervix and the body and general.
- Excessive growth of the uterine lining called endometrial hyperplasia must be excluded, as it might evolve to cancer of the endometrium or of the womb
- A lesion in the cervix should be carefully evaluated for
- Uterine myomas (fibroids) are a common cause.

An abdominal ultrasound to evaluate the thickness of the uterine wall and exclude clinically non - apparent fibroids. A direct examination of the cervix could help diagnose a lesion in the cervix.

Commonest causes of fatigue range from anemia or low blood/hemoglobin levels, diet, stress, systemic or autoimmune disease, heart disease if not is associated with effort or respiratory disease. Only a good physical examination could give an orientation towards the cause and give a good idea of the appropriate tests to be done to investigate the phenomenon.

I suggest you consult your gynecologist for a proper clinical review. Thanks and kind regards. Wishing you good health.

Bain LE, MD.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor